Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 15, 2016Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 15, 2016, 8:49 PM EDT for Lake County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2016, 8:49 PM EDT (00:49 UTC)
Expired
Jul 15, 2016, 9:30 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 129 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 0.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS82 KMLB 160049
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT FRI JUL 15 2016
 
FLZ044-045-160130-
NORTHERN LAKE COUNTY FL-ORANGE FL-
849 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND CENTRAL
LAKE COUNTIES UNTIL 930 PM EDT...

AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT DORA...MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
APOPKA...EUSTIS...TAVARES...MOUNT PLYMOUTH AND CASSIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2896 8171 2896 8166 2901 8166 2905 8161
      2886 8138 2867 8161 2870 8166 2878 8166
      2878 8169 2879 8172 2885 8180
TIME...MOT...LOC 0048Z 126DEG 7KT 2885 8161 

$$

WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:57 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 15, 3:57 PM EDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
357 PM EDT FRI JUL 15 2016

.DISCUSSION...East Coast Sea Breeze boundary progressing inland
beyond western portion of coastal counties at this time. Isolated
thunderstorms developing along boundary. Interaction with
additional boundaries across interior counties during late
afternoon and early evening should result in an
increasing/scattered coverage of storms, with a few possibly
lingering into late evening...mainly far inland. Moisture profiles
suggest locally strong downburst winds with deepest convection.
Otherwise...fair and warm with overnight lows at degrees above
climo.

Saturday...low level ridge axis continues to shift slightly
northward to central/northern CWA. Expect a little more E flow
over southernmost counties with SE flow farther north. Consistency
in model solutions with moisture depth remaining a little below
normal for mid July...with another afternoon of scattered 30/40
POP coverage...highest inland where greatest boundary covergence
will take place. A few storms may linger into the early evening
far inland. Near climo Max temps along the coast and 2-3 degrees
above normal inland.

Sun-Thu...Very strong mid/upper level high pressure will build over
the central CONUS through the period while the Bermuda ridge axis
will remain north of central FL.  This will provide surface to mid
level onshore flow, while upper level northeast flow will cause
some subsidence/dry air aloft to linger. Bands of higher moisture
will move east to west across the area, so timing of days with
higher PoPs will be difficult to discern in the models. However,
this type of pattern favors the west side of the peninsula for
highest afternoon/evening rain chances/amounts. Coastal sections
will have their chances mainly during the night/morning. Towards
the end of next week, greater deep layer moisture is possible as a
mid/upper level trough drops down the eastern seaboard.

Until we start getting a higher coverage of rainfall, lows will
remain several degrees above normal in the mid-upper 70s.  Onshore
flow should keep coastal max temps close to normal, around 90, while
interior max temps remain slightly above normal in the lower-mid
90s.

&&

.AVIATION...VFR for coastal TAF sites overnight, local MVFR for
inland sites mainly through early evening with VCTS from scattered
thunderstorms. VCTS due to scattered mainly inland thunderstorms
Satuday...especially after 18Z.

&&

.MARINE...Ridge axis across south/central marine area will promote
light SE/E flow into Saturday...enhanced by SE afternoon sea
breezes near 10 kt close to the coast. Seas 1-2 ft nearshore
overnight and 2-3 feet offshore.

Weekend...The axis of the Bermuda high pressure ridge will shift
north of the area and provide an east/southeast wind flow. Speeds
look to be 10 knots or less except maybe 12-13 knots in the south.
Seas 2-3 feet. The chance of westward moving showers/storms looks
low.

Mon-Wed...Continued onshore flow indicated, with speeds probably
picking up slightly to 10-15 knots. Seas around 3 feet except 3-4
feet well offshore. Rain chances should increase.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  90  76  90 /  10  30  10  30
MCO  75  94  76  93 /  10  40  10  40
MLB  77  91  78  90 /  10  30  10  30
VRB  76  91  77  90 /  10  30  10  20
LEE  77  95  77  94 /  20  40  20  40
SFB  75  94  76  94 /  10  30  10  40
ORL  76  93  77  93 /  10  40  10  40
FPR  75  90  76  90 /  10  30  20  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

SHORT TERM/LONG TERM...Spratt
AVIATION...Volkmer
Radar/DSS...Weitlich
Hazardous weather outlook, Jul 15, 8:00 AM EDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 AM EDT FRI JUL 15 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-160100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 AM EDT FRI JUL 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE
MOVES INLAND ACROSS THE SPACE AND TREASURE COASTS THROUGH EARLY
AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND
WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND
FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE
COUNTY...IN GENERAL VICINITY OF THE FLORIDA TURNPIKE.

THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY
PRODUCE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND WIND GUSTS UP TO 50 MPH.

.FLOOD IMPACT...
AFTERNOON AND EARLY EVENING STORMS LOCATED WELL INLAND MAY
PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW
MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY
PONDING FOR LOW-LYING SPOTS.

.EXCESSIVE HEAT IMPACT...
ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO
PRODUCE PEAK HEAT INDEX VALUES BETWEEN 100 AND 105 THIS AFTERNOON
GENERALLY ACROSS INLAND AREAS AWAY FROM THE COAST. IF YOU WILL BE
OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF
THE SUN.

.MARINE THUNDERSTORM GUST IMPACT...
SOME GUSTY WINDS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG
THE SPACE AND TREASURE COASTS THROUGH LATE THIS MORNING.
OTHERWISE...STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT
MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND
35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED TO ISOLATED LIGHTNING STORMS REMAIN IN THE FORECAST
THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK...ESPECIALLY
OVER THE INTERIOR. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING LOCAL HEAVY RAINFALL...STRONG GUSTY WINDS AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/JOHNSON

In the hours before

Special weather statement, Jul 15, 8:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EDT FRI JUL 15 2016

FLZ041-044-045-144-160045-
INLAND VOLUSIA COUNTY FL-NORTHERN LAKE COUNTY FL-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
800 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE...LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 845 PM EDT...

AT 758 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLERMONT...OR NEAR GROVELAND...MOVING NORTHWEST AT 10 MPH.
ADDITIONAL STRONG STORMS MAY DEVELOP INTO NORTHERN LAKE AND
NORTHWEST VOLUSIA COUNTY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
APOPKA...LEESBURG...EUSTIS...TAVARES AND MOUNT DORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY OCCUR WITH THESE STORMS...LEADING TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.

&&

LAT...LON 2873 8195 2896 8182 2896 8166 2905 8166
      2906 8164 2925 8164 2935 8158 2939 8144
      2938 8142 2926 8142 2926 8134 2917 8129
      2835 8177 2836 8179 2836 8186 2835 8186
      2841 8196
TIME...MOT...LOC 2358Z 130DEG 7KT 2855 8176

WEITLICH
Special weather statement, Jul 15, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
849 PM EDT FRI JUL 15 2016

FLZ044-045-160130-
NORTHERN LAKE COUNTY FL-ORANGE FL-
849 PM EDT FRI JUL 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ORANGE AND CENTRAL
LAKE COUNTIES UNTIL 930 PM EDT...

AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT DORA...MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
APOPKA...EUSTIS...TAVARES...MOUNT PLYMOUTH AND CASSIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2896 8171 2896 8166 2901 8166 2905 8161
      2886 8138 2867 8161 2870 8166 2878 8166
      2878 8169 2879 8172 2885 8180
TIME...MOT...LOC 0048Z 126DEG 7KT 2885 8161

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:00 PM EDTSpecial Weather StatementMLBLake45 min
Jul 15, 8:17 PM EDTSevere Thunderstorm WarningMLBLake, Orange27 min
Jul 16, 5:53 PM EDTSpecial Weather StatementMLBLake82 min
Jul 16, 7:16 PM EDTSpecial Weather StatementMLBLake59 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.